Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
163 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

How to withdraw from Ativan?

Mymdoctor wants to wean me from Ativan 0.5mg each night. Is it true there isn t anything smaller then 0.5mg tabs? They are so small and My pc is not sure if I could dissolve them in water? Anynsuggestions and how slowly,the taper should be. I have been on Ativan for 11 years andmhave beenmusing it for sleep not anxiety
Mon, 15 Oct 2018
Report Abuse
Cardiologist 's  Response
Hi,

I understand your concern and would explain that there are also tablets of Ativan 0.25 mg.

Coming to this point, I would recommend reducing the dose to 0.25 mg for a week and then reduce it further to half of the dose for another week and then stop taking it.

If you have rebound anxiety, I would recommend starting Mirtazapine therapy, which can help against anxiety and insomnia, without the adverse effects of long-term therapy with Ativan.

Hope I have answered your query. Let me know if I can assist you further.

Regards,
Dr. Ilir Sharka,
Cardiologist
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


How to withdraw from Ativan?

Hi, I understand your concern and would explain that there are also tablets of Ativan 0.25 mg. Coming to this point, I would recommend reducing the dose to 0.25 mg for a week and then reduce it further to half of the dose for another week and then stop taking it. If you have rebound anxiety, I would recommend starting Mirtazapine therapy, which can help against anxiety and insomnia, without the adverse effects of long-term therapy with Ativan. Hope I have answered your query. Let me know if I can assist you further. Regards, Dr. Ilir Sharka, Cardiologist